Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 22, 2015, 10:22 PM PST for Los Angeles County, California. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2015, 10:22 PM PST (06:22 UTC)
- Expired
- Feb 23, 2015, 12:15 AM PST
- In force
- 113 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 44 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WGUS56 KLOX 230622
FFWLOX
CAC037-230815-
/O.NEW.KLOX.FF.W.0002.150223T0622Z-150223T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1022 PM PST SUN FEB 22 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE COLBY BURN AREA IN EASTERN LOS ANGELES COUNTY.
* UNTIL 1215 AM PST
* AT 1012 PM PST...AT 1000 PM PST...NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A BAND OF VERY HEAVY SHOWERS MOVING TOWARD
THE COLBY BURN AREA. RAINFALL RATES WERE EXCEEDING USGS DEBRIS FLOW
THRESHOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.
&&
LAT...LON 3416 11791 3417 11787 3417 11785 3415 11784
3415 11787 3415 11788 3415 11791
$$
KAPLAN/BRUNO
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE2 follow-up statements
748
WGUS76 KLOX 230658
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1058 PM PST SUN FEB 22 2015
CAC037-230815-
/O.CON.KLOX.FF.W.0002.000000T0000Z-150223T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1058 PM PST SUN FEB 22 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM PST MONDAY
FOR EAST CENTRAL LOS ANGELES COUNTY...
AT 1042 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BAND OF STRONG SHOWERS JUST STARTING TO MOVE INTO THE
COLBY BURN AREA. A QUARTER INCH OF RAIN FELL IN JUST TEN MINUTES AT A
NEARBY UPSTREAM SITE...THEREFORE FLASH FLOODING IS EXPECTED AS THIS
RAIN MOVES INTO THE BURN AREA. MODERATE TO HEAVY RAIN WILL CONTINUE
TO MOVE ACROSS THE BURN AREA AT LEAST FOR ANOTHER HALF HOUR BEFORE
DECREASING SOME. RAINFALL RATES WERE EXCEEDING USGS DEBRIS FLOW
THRESHOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3416 11791 3417 11787 3417 11785 3415 11784
3415 11787 3415 11788 3415 11791
$$
KAPLAN/DB
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE189
WGUS76 KLOX 230814
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1214 AM PST MON FEB 23 2015
CAC037-230824-
/O.EXP.KLOX.FF.W.0002.000000T0000Z-150223T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1214 AM PST MON FEB 23 2015
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM PST FOR EAST
CENTRAL LOS ANGELES COUNTY...
SHOWER ACTIVITY HAS GREATLY DECREASED IN INTENSITY ACROSS THE BURN
AREA...AND ONLY SCATTERED SHOWERS ARE EXPECTED THROUGH THE EARLY
MORNING HOURS. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE.
LAT...LON 3416 11791 3417 11787 3417 11785 3415 11784
3415 11787 3415 11788 3415 11791
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 8:35 PM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 22, 8:35 PM PST, 1 hour 47 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PST SUN FEB 22 2015 .SYNOPSIS... LOW PRESSURE WILL CONTINUE TO BRING RAIN SHOWERS AND MOUNTAIN SNOW OVERNIGHT AND INTO MONDAY...ALONG WITH COOLER NIGHTTIME TEMPERATURES. A WARMING TREND WITH LIGHT OFFSHORE BREEZES WILL BEGIN TUESDAY THROUGH THURSDAY. ANOTHER TROUGH OF LOW PRESSURE MAY BRING SOME LIGHT SHOWERS TO THE AREA NEXT WEEKEND. && .SHORT TERM (TONIGHT-WED)...AN UPPER LEVEL LOW CENTERED OVER MONTEREY COUNTY WAS BRINGING SHOWERS AND MOUNTAIN SNOW SHOWERS OVER SOUTHWESTERN CA THIS EVENING. SOME HEAVIER SHOWERS HAD INSTANTANEOUS RAINFALL RATES OF UP TO 5.6 INCHES PER HOUR...WHILE OBSERVED HOURLY RAINFALL ACROSS THE REGION HAS BEEN UP TO ABOUT ONE QUARTER TO ONE THIRD OF AN INCH PER HOUR IN A FEW LOCATIONS. THE HIGHEST STORM TOTAL RAINFALL AMOUNT THRU 8 PM HAS BEEN 1.74 INCHES AT CLEAR CREEK IN THE L.A. COUNTY MTNS. IT HAS BEEN A VERY SHOWERY WEATHER SYSTEM AND THIS WEATHER PATTERN WILL CONTINUE OVERNIGHT FOR MUCH OF THE REGION. SNOW LEVELS HAVE FALLEN BELOW 6000 FEET...WITH SOME MEASURABLE SNOW EXPECTED DOWN TO 5000 FEET BY LATE TONIGHT. GUSTY S WINDS WERE NOTED IN SOME PARTS OF THE THE MOUNTAINS AS WELL THIS EVENING. A WINTER WEATHER ADVISORY WILL CONTINUE OVERNIGHT INTO MON FOR THE MTNS OF VTU/L.A. COUNTIES FOR TOTAL SNOWFALL OF 4 TO 7 INCHES ABOVE 6000 FEET ALONG WITH GUSTY WINDS. THE UPPER LOW IS FORECAST TO MOVE E AND WEAKEN THRU TONIGHT. ANOTHER UPPER LOW WILL DEVELOP OVER CENTRAL CA ON MON BEFORE MOVING SE... JUST SKIRTING SRN CA MON EVENING. UPPER LEVEL RIDGING WILL BUILD OFF THE CA COAST LATER MON NIGHT THRU WED. SHOWERS WILL PERSIST OVER EASTERN SLO/SBA COUNTIES AND MUCH OF VTU/L.A. COUNTIES MON MORNING THEN GRADUALLY DIMINISH IN COVERAGE TO JUST A FEW LINGERING SHOWERS AND SNOW SHOWERS IN THE MOUNTAINS OF VTU/L.A. COUNTIES BY MON EVENING. OFFSHORE FLOW WILL DEVELOP MON NIGHT INTO TUE MORNING OVER THE REGION...HELPING TO CLEAR OUT THE CLOUDS ACROSS THE FORECAST AREA. THE OFFSHORE FLOW SHOULD PERSIST TUE NIGHT INTO WED AS WELL...WITH MOSTLY CLEAR SKIES EXPECTED IN ALL AREAS. TEMPS ARE FORECAST TO REMAIN SEVERAL DEGREES BELOW NORMAL AGAIN ON MON...THEN WARM TO NEAR NORMAL FOR MANY AREAS TUE...AND TO SEVERAL DEGREES ABOVE NORMAL FOR WED. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (THU-SUN)...ANOTHER WARM, WEAK OFFSHORE DAY THU BEFORE A TROF DROPS SOUTH ALONG THE WEST COAST AGAIN. LIKE THIS ONE IT APPEARS TO BE TAKING AN OVER-LAND TRAJECTORY WITH LIMITED MOISTURE, BUT IT'S VERY COLD AND DYNAMIC AND CAN'T RULE OUT SOME SHOWERS NEXT WEEKEND. HIGHS FRI WILL DROP SEVERAL DEGREES WITH INCREASING CLOUDS. THEN COOLER STILL OVER THE WEEKEND WITH A SLIGHT CHANCE OF SHOWERS. LOOKING A LITTLE FURTHER OUT MODELS SHOWING ANOTHER MOSTLY NORTHERLY SYSTEM MOVING THROUGH THE FOLLOWING TUESDAY WITH AGAIN LIMITED MOISTURE. && .AVIATION...23/0030Z... AT 2355Z...THERE WAS NO MARINE INVERSION PRESENT AT KLAX. MODERATE CONFIDENCE OVERALL IN THE 00Z TAFS. MVFR CIGS ARE EXPECTED AT ALL THE AIRFIELDS THRU LATE TONIGHT...WITH VFR CIGS ON MON. HOWEVER...CIGS COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING TO IMPROVEMENT TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY AT SEVERAL AIRFIELDS. KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. MVFR CIGS ARE EXPECTED THRU LATE TONIGHT...WITH VFR CIGS MON AND MON EVENING. HOWEVER...CIGS COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING TO IMPROVEMENT TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY. KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. MVFR CIGS ARE EXPECTED THRU LATE TONIGHT...WITH VFR CIGS ON MON. HOWEVER...CIGS COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING TO IMPROVEMENT TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY. && .MARINE...22/800 PM... SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL LIKELY NOT EXIST THROUGH TUESDAY THEN THERE IS A CHANCE NORTHWEST WINDS WILL CREATE SCA CONDITIONS FROM POINT PIEDRAS BLANCAS TO POINT CONCEPTION AND OVER THE OUTER WATERS FROM POINT CONCEPTION TO SAN CLEMENTE ISLAND WEDNESDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM IN THE WESTERN AND CENTRAL PACIFIC HAD GENERATED SEAS AROUND 25 FT LAST WEEK WEDNESDAY THROUGH THURSDAY WITHIN 270-290 DEGREES RELATIVE TO VENTURA COUNTY. THE LONGER PERIOD FRONT RUNNERS WILL ARRIVE AND THE EVENT WILL PEAK MONDAY AND THERE IS A SLIGHT CHANCE OF SCA CONDITIONS FOR HAZARDOUS SEAS NORTH OF POINT CONCEPTION TONIGHT THROUGH MONDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). && PUBLIC...SIRARD/MW AVIATION...SIRARD MARINE...30/SIRARD SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 6:00 AM PST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN FEB 22 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-231400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT RAIN SHOWERS WILL CREATE SLICK ROADS TODAY AND TONIGHT. A SLIGHT CHANCE OF A THUNDERSTORM WILL BRING LIGHTNING HAZARDS TO SLO AND SANTA BARBARA COUNTIES THIS AFTERNOON AND EVENING. SNOW WILL FALL DOWN TO 6000 FEET TODAY AND 5000 FEET TONIGHT AND WILL BRING WINTER WEATHER HAZARDS TO THE MOUNTAINS. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY RAIN SHOWERS WILL CREATE SLICK ROADS MONDAY MORNING. SNOW WILL FALL DOWN TO 5000 FEET MONDAY MORNING AND WILL BRING WINTER WEATHER HAZARDS TO THE MOUNTAINS. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 7:27 PM PST | Flash Flood Warning | LOX | Ventura | 108 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.